MAUDE Adverse Event Report: ICU Medical, Inc. BCI Spectro2 Pulse Oximeter

ICU Medical, Inc. BCI Spectro2 Pulse Oximeter
Catalog Number WW1030EN
Medical Device Problem Codes Fire (1245); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ac adapter caught fire and the plastic piece that goes into the bottom in the device melted.When the bci spectro2 pulse oximeter was connected to the ac adapter, the facility had noticed a burning smell followed by a plastic smell.The facility immediately investigated and observed that the connector was hot to touch, the plastic connector was melted and the metal at the connector was burnt.It burned the night stand too.There were patient involvement and no patient harm.
 
Additional Manufacturer Narrative
No product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.The service history review identified no indication that the complaint was related to a service of the device within the review period.

Brand Name
BCI Spectro2 Pulse Oximeter
Common Device Name
Oximeter
Manufacturer (Section D)
ICU Medical, Inc.
9124 polk ln, suite 101
olive branch MS 38654
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50241671
Report Number3008818980-2026-00001
Device Sequence Number10378806
Product Code DQA
UDI-Device Identifier30843418000191
UDI-Public(01)30843418000191(11)130713
Combination Product (Y/N)N
Initial Reporter StateNA
Initial Reporter CountryUS
PMA/510(K) Number
K083557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberWW1030EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient Weight126 LB